MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7070M-100
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Undesired Nerve Stimulation (1980)
Date of Event 10/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of conformance and fmea, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause may be user error: malpositioning of the implant.Additionally, per the surgical technique manual, the surgeon is instructed as follows: "prior to closure, always obtain final fluoroscopic images in the lateral, inlet, and outlet views to confirm no cortical wall breach, foramen breach, or other malposition.".
 
Event or Problem Description
The patient had a previous lumbar fusion.In (b)(6) 2021, the surgeon performed a right side si joint arthrodesis on the patient installing one implant while revising a lumbar construct.The patient reported radicular pain two weeks after the procedure.The surgeon determined that there was a small, comminuted fracture just superior to the sciatic notch area at the top of the implant.In (b)(6) 2021, the surgeon performed a revision procedure where he removed the implant and installed an iliac bolt superior to the explant void.No bone graft was placed in the explant void and no other preexisting implants were adjusted or removed.The patients radicular pain symptoms resolved following the revision procedure.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
471 el camino real
suite 101
santa clara CA 95050 4482
MDR Report Key12716307
Report Number3007700286-2021-00103
Device Sequence Number4920757
Product Code OUR
UDI-Device Identifier00851085007541
UDI-Public00851085007541
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K193524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/09/2026
Device Model Number7070M-100
Device Lot Number9034881
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2021
Initial Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR